Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Wellbutrin: Helping Or Hurting Sciatic Nerve Pain & Arthritis?


  • Please log in to reply
4 replies to this topic

#1 webkangaroo

webkangaroo

    Member

  • Member
  • PipPipPip
  • 213 posts
  • Location:California

Posted 28 October 2008 - 05:07 AM

I know this is a lame post but it’s not in the DF database. I can’t get a decent consensus from conflicting studies on the web regarding sciatic nerve or lower back pain & arthritis linked to Wellbutrin. On one side I’ve read where WB on rare occasions causes the above ailments. Then on the other side, some spine clinics are recommending it to treat sciatica & lower back pain.

I don’t want to find out after taking this for years it may have contributed to these problems. If you’ve experienced relief from sciatic nerve or lower back pain or problems as a result of taking Wellbutrin, I’d really like to hear from you.

If there’s anyone who thinks they can add something they know or have direct experience with, I’d very much appreciate it.
Posted ImagePosted Image

When the power of love overcomes the love of power, the world will know peace.

Jimi Hendrix


#2 givemepeace

givemepeace

    Junior Member

  • Junior Member
  • PipPip
  • 64 posts

Posted 28 October 2008 - 06:13 AM

Webkang,
You haven't told us whether you started having these problems after you started taking the WB or if you had this pain before you started. I would be more concerned if the pain started after you started taking it. Just yesterday I started feeling a pain in my low back; I have been taking WB for 4 wks and I'm starting to feel better, mood wise. I attributed this minor soreness when I lean over to the fact that I have not been practicing my yoga regularly, when I do yoga faithfully, my back feels great. So that is what I'm going to try to see if it relieves my symptoms.

#3 webkangaroo

webkangaroo

    Member

  • Member
  • PipPipPip
  • 213 posts
  • Location:California

Posted 28 October 2008 - 06:55 AM

Webkang,
You haven't told us whether you started having these problems after you started taking the WB or if you had this pain before you started.

Thanks for asking givemepeace. I guess I didn’t bring up the main reason why I was asking about this to begin with. Well, I did have sciatica down my left leg from weightlifting the wrong way. After a week into Wellbutrin (SR 150mg once a day) my sciatica got way better. It’s almost gone now. So I wondered if it was due to the WB. I looked it up on the web & that’s when I got the conflicting reports.
Posted ImagePosted Image

When the power of love overcomes the love of power, the world will know peace.

Jimi Hendrix


#4 givemepeace

givemepeace

    Junior Member

  • Junior Member
  • PipPip
  • 64 posts

Posted 29 October 2008 - 08:39 AM

Well, I think that's great that your pain has lessened, but I have no idea if the WB is the factor. My low back pain seemed to have resolved so it may have been a minor strain. It would be interesting to hear if anyone else with a chronic pain condition has had any benefit from WB.

#5 Mimen

Mimen

    Junior Member

  • Junior Member
  • PipPip
  • 144 posts
  • Location:South Africa

Posted 29 October 2008 - 01:09 PM

Hi there, it is probably anti depressants in general. My constant lower back pain dispersed when I went onto AD's years ago. Also had a family member that always suffered and inexplicable pain in her neck for years until she went onto AD's when at suddenly also disappeared.

I can also tell you that I was constantly sick with the flu, colds and sinus infections for years and years until of course I went onto an AD.
My P Doc explained to me that your body and brain cells re generates much slower when you are in depression leaving you much more vulnerable for inflamation of joints and muscle and viruses etc. Also when you are out of a depression your pain threshold increases significantly

Ive also read articles on this site that supports it. More fascinating things is that there are areas in you brain that physically enlarge when you come out of a depression. The more I read about depression and ADs the more I am certain that I will never ever come off them again! There are also studies pointing in the direction that it might even protect your brain in a stroke.

Cheers here is to a pain free life on anti depressants!!
BPII and loving it!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users